Missouri, 2005

Lightning Strike in Missouri, September 19, 2005

September 19, 2005 · NWS LSX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 19, 2:25 PM CST, 8 hours 5 minutes earlier.

Area forecast discussion, Sep 19, 2:25 PM CST, 8 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT MON SEP 19 2005

.DISCUSSION...
CONCERNS THIS PKG TO BE CNVCTN ACTVTY THIS EVE/TNGT AND THEN
EFFECT TRACK OF RITA TO HAVE ON POPS IN XTNDD. UA MDLS INITIALIZED
FAIR WITH NAM 12Z 85H ABT 30M HI OVR FA. AT 500MB S/WV OVR GT LKS
LIFTING QUICKLY NE WITH FLWG WV COMING OUT OF NRN PLNS TO MOV E.
QSTNRY 500MB HI OVR LA TO BGN RETROGRADING TO TX AND THEN QSTNRY
AGAIN WITH MAIN BAND OF WLYS ACRN NRN TIER U.S. AT LWR LVLS 85H
TROF XTNDD FM SRN MN SW INTO TX/OK PHNDL. STG WAA AHD OF TROF HAS
PUSHED AFTN TEMPS INTO UPR 80S/LWR 90S THIS AFTN. THIS AIRMASS VRY
UNSTABLE WITH SBCAPES 3500-4500 ACRS RGN AND LIS -6/-8. SQLN HAS
DVLPD ALG CDFNT OVR NRN MO/WRN IL AND WL MOV SE DURG EVE AND TNGT.
STGR TSRA MAY CONTAIN DAMAGING WNDS AND LRG HAIL. AMASS BHND FNT
HAS LWR RH AND SUM 5-10F COOLER TEMPS. TEMPS ON TUE TO STIL BE ABV
NRML WITH MSTLY CLR SKIES AND LGT NELY SFC WNDS AS SFC HI BLDS OVR
RGN.

FOR XTNDD NXT CHC FOR PCPN TO BE FRI/SAT FOR NRN ZNS AS S/WV MOVS
ACRS TO N. HV FOLLOWED GFS GUID ON TRACK OF RITA AND INCRSD CLDS
AND POPS IN SRN ZNS SUN NGT. TEMPS TO RMN ABV NRML THRU XTNDD WITH
MAXES IN MID/UPR 80S THRU WKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        68  87  63  89 /  80  10  10  10
QUINCY          61  85  58  86 /  80  10  10  10
COLUMBIA        64  87  60  88 /  80  10  10  10
JEFFERSON CITY  64  87  61  88 /  80  10  10  10
SALEM           65  86  57  85 /  80  10  10  10
FARMINGTON      67  85  56  87 /  80  10  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WDB
Hazardous weather outlook, Sep 19, 2:13 PM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CDT MON SEP 19 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
313 PM CDT MON SEP 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD
FRONT MOVES ACROSS THE REGION. THE MAIN THREAT FROM ANY STORM
THAT BECOMES SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA FRIDAY
THROUGH SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

CVKING

In the hours before

Local storm report, Sep 19, 9:06 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     CALIFORNIA              38.63N 92.57W
09/19/2005                   MONITEAU           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES AND TREE LIMBS WERE BLOWN DOWN.

&&

BYRD
Local storm report, Sep 19, 9:27 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     4 E FULTON              38.85N 91.87W
09/19/2005                   CALLAWAY           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS AND TREES WERE BLOWN DOWN.

0730 PM     TSTM WND DMG     NEW HAVEN               38.61N 91.22W
09/19/2005                   FRANKLIN           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS AND TREES WERE BLOWN DOWN AROUND
            TOWN. SOME OF THE LIMBS WERE BLOCKING STREETS.

0830 PM     TSTM WND DMG     ST. LOUIS               38.64N 90.24W
09/19/2005                   ST. LOUIS CITY     MO   LAW ENFORCEMENT

            A FEW LARGE TREES AND TREE LIMBS WERE BLOWN DOWN OVER THE
            NORTHERN PORTIONS OF THE CITY.

0900 PM     TSTM WND DMG     FAIRVIEW HEIGHTS        38.60N 90.00W
09/19/2005                   ST. CLAIR          IL   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN.

&&

BYRD
Local storm report, Sep 19, 9:48 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     JEFFERSON CITY          38.57N 92.19W
09/19/2005                   COLE               MO   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS AND TREES WERE BLOWN DOWN AROUND
            TOWN.

&&

BYRD
Special weather statement, Sep 19, 9:51 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1051 PM CDT MON SEP 19 2005

ILZ058>060-064>065-098>100-MOZ041-047>052-059>064-200500-
BOND-CALHOUN-FAYETTE-GREENE-JERSEY-MACOUPIN-MADISON-MONTGOMERY-
BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-LINCOLN-MONITEAU-
MONTGOMERY-OSAGE-ST CHARLES-ST LOUIS-WARREN-ST LOUIS CITY-
1051 PM CDT MON SEP 19 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 802 FOR THE FOLLOWING AREA...

IN ILLINOIS THIS CANCELS 8 COUNTIES

IN SOUTH CENTRAL ILLINOIS

BOND IL... FAYETTE IL... MONTGOMERY IL...

IN SOUTHWEST ILLINOIS

CALHOUN IL... GREENE IL... JERSEY IL...
MACOUPIN IL... MADISON IL...

IN MISSOURI THIS CANCELS 12 COUNTIES

IN CENTRAL MISSOURI

BOONE... CALLAWAY... COLE...
MONITEAU... OSAGE...

IN EAST CENTRAL MISSOURI

FRANKLIN... GASCONADE... LINCOLN...
MONTGOMERY... ST. CHARLES... ST. LOUIS...
WARREN...

IN MISSOURI THIS CANCELS 1 INDEPENDENT CITY

IN EAST CENTRAL MISSOURI

ST. LOUIS CITY...

THIS INCLUDES THE CITIES OF...COLUMBIA...EDWARDSVILLE...
JEFFERSON CITY...LITCHFIELD...ST CHARLES...ST LOUIS...
UNION AND VANDALIA.
Local storm report, Sep 19, 10:05 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     2 N PORTLAND            38.74N 91.72W
09/19/2005                   CALLAWAY           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES AND TREE LIMBS WERE BLOWN DOWN AND
            WERE BLOCKING HIGHWAY D.

0930 PM     TSTM WND DMG     CENTRALIA               38.52N 89.13W
09/19/2005                   MARION             IL   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN. A COUPLE OF
            THEM WERE ON TOP OF VEHICLES.

0940 PM     TSTM WND DMG     5 E CENTRALIA           38.52N 89.03W
09/19/2005                   MARION             IL   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN.

&&

BYRD
Local storm report, Sep 19, 10:06 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1106 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             QUINCY                  39.93N 91.39W
09/19/2005  1.50 INCH        ADAMS              IL   STORM CHASER

0450 PM     HAIL             QUINCY                  39.93N 91.39W
09/19/2005  1.00 INCH        ADAMS              IL   STORM CHASER

0455 PM     HAIL             2 SE QUINCY             39.91N 91.36W
09/19/2005  1.00 INCH        ADAMS              IL   STORM CHASER

0500 PM     HAIL             MENDON                  40.09N 91.28W
09/19/2005  1.00 INCH        ADAMS              IL   STORM CHASER

0505 PM     HAIL             6 E QUINCY              39.93N 91.28W
09/19/2005  1.00 INCH        ADAMS              IL   TRAINED SPOTTER

0505 PM     TSTM WND DMG     6 E QUINCY              39.93N 91.28W
09/19/2005                   ADAMS              IL   TRAINED SPOTTER

            LARGE TREE LIMBS BLOWN DOWN.

0510 PM     HAIL             2 W HANNIBAL            39.71N 91.42W
09/19/2005  1.75 INCH        MARION             MO   STORM CHASER

0511 PM     HAIL             2 W HANNIBAL            39.71N 91.42W
09/19/2005  2.00 INCH        MARION             MO   TRAINED SPOTTER

0514 PM     HAIL             1 N HANNIBAL            39.72N 91.38W
09/19/2005  0.88 INCH        MARION             MO   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL ON NORTH SIDE OF HANNIBAL ALONG
            HIGHWAY 61.

0515 PM     HAIL             HANNIBAL                39.71N 91.38W
09/19/2005  1.00 INCH        MARION             MO   TRAINED SPOTTER

0515 PM     TORNADO          LIBERTY                 39.88N 91.11W
09/19/2005                   ADAMS              IL   LAW ENFORCEMENT

            TORNADO TOUCHED DOWN IN TOWN...DAMAGING ONE STRUCTURE AND
            SEVERAL TREES UPROOTED.

0525 PM     HAIL             1 S HANNIBAL            39.69N 91.38W
09/19/2005  1.75 INCH        MARION             MO   TRAINED SPOTTER

            ON SOUTH SIDE OF TOWN.

0525 PM     TSTM WND DMG     1 S HANNIBAL            39.69N 91.38W
09/19/2005                   MARION             MO   TRAINED SPOTTER

            TREE LIMBS AND POWER LINES BLOWN DOWN ON THE SOUTH SIDE
            OF HANNIBAL.

0545 PM     TSTM WND DMG     2 N GRIGGSVILLE         39.74N 90.73W
09/19/2005                   PIKE               IL   LAW ENFORCEMENT

            SEVERAL LARGE TREES BLOWN DOWN AND BLOCKING ROAD 2 MILES
            NORTH OF TOWN.

0550 PM     TSTM WND DMG     2 E HULL                39.71N 91.17W
09/19/2005                   PIKE               IL   LAW ENFORCEMENT

            TREES AND POWER LINES BLOWN DOWN BETWEEN HULL AND
            KINDERHOOK.

0550 PM     HAIL             4 W COLUMBIA            38.95N 92.40W
09/19/2005  0.88 INCH        BOONE              MO   TRAINED SPOTTER

0555 PM     HAIL             COLUMBIA                38.95N 92.33W
09/19/2005  1.00 INCH        BOONE              MO   TRAINED SPOTTER

0559 PM     HAIL             COLUMBIA                38.95N 92.33W
09/19/2005  0.75 INCH        BOONE              MO   EMERGENCY MNGR

            REPORTED AT UNIVERSITY OF MISSOURI HOSPITAL.

0610 PM     TSTM WND DMG     TIPTON                  38.65N 92.78W
09/19/2005                   MONITEAU           MO   LAW ENFORCEMENT

            TREES BEING UPROOTED. A NUMBER OF TREES AND POWER LINES
            BLOWN DOWN.

0610 PM     TSTM WND DMG     TIPTON                  38.65N 92.78W
09/19/2005                   MONITEAU           MO   EMERGENCY MNGR

            TWO FOOT DIAMETER TREES UPROOTED. ALSO...SEVERAL MOBILE
            HOMES ON THE NORTH SIDE OF TOWN SUSTAINED ROOF DAMAGE. NO
            INJURIES REPORTED.

0611 PM     HAIL             COLUMBIA                38.95N 92.33W
09/19/2005  1.00 INCH        BOONE              MO   TRAINED SPOTTER

0615 PM     TSTM WND DMG     COLUMBIA                38.95N 92.33W
09/19/2005                   BOONE              MO   TRAINED SPOTTER

            A FEW LARGE TREES BLOWN DOWN ON BROADWAY NEAR COLUMBIA
            POLICE DEPARTMENT.

0620 PM     TSTM WND DMG     CALIFORNIA              38.63N 92.57W
09/19/2005                   MONITEAU           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES AND POWER LINES BLOWN DOWN IN TOWN.

0635 PM     FLASH FLOOD      COLUMBIA                38.95N 92.33W
09/19/2005                   BOONE              MO   TRAINED SPOTTER

            MOVING WATER AND WATER COVERING THE INTERSECTION OF HITT
            STREET AND ROLLINS ROAD.

0635 PM     FLASH FLOOD      COLUMBIA                38.95N 92.33W
09/19/2005                   BOONE              MO   TRAINED SPOTTER

            ESTIMATED 2 TO 3 FEET OF WATER IN FLAT BRANCH PARK IN
            COLUMBIA.

0640 PM     HAIL             TIPTON                  38.65N 92.78W
09/19/2005  0.75 INCH        MONITEAU           MO   EMERGENCY MNGR

0645 PM     TSTM WND DMG     FULTON                  38.85N 91.95W
09/19/2005                   CALLAWAY           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES BLOWN DOWN.

0645 PM     TSTM WND DMG     JEFFERSON CITY          38.57N 92.19W
09/19/2005                   COLE               MO   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS AND TREES WERE BLOWN DOWN AROUND
            TOWN.

0650 PM     TSTM WND DMG     CALIFORNIA              38.63N 92.57W
09/19/2005                   MONITEAU           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES AND TREE LIMBS WERE BLOWN DOWN.

0700 PM     TSTM WND DMG     4 E FULTON              38.85N 91.87W
09/19/2005                   CALLAWAY           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS AND TREES WERE BLOWN DOWN.

0705 PM     TSTM WND DMG     4 SE CHAMOIS            38.64N 91.72W
09/19/2005                   OSAGE              MO   PUBLIC

            LARGE TREE BLOWN DOWN ON A FARM.

0705 PM     TSTM WND DMG     3 W CHAMOIS             38.68N 91.83W
09/19/2005                   OSAGE              MO   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN...SIZE UNKNOWN.

0710 PM     TSTM WND GST     GASCONADE               38.67N 91.56W
09/19/2005  70 MPH           GASCONADE          MO   LAW ENFORCEMENT

            ESTIMATED WINDS BETWEEN 65 AND 75 MPH.

0710 PM     TSTM WND DMG     2 N PORTLAND            38.74N 91.72W
09/19/2005                   CALLAWAY           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES AND TREE LIMBS WERE BLOWN DOWN AND
            WERE BLOCKING HIGHWAY D.

0715 PM     TSTM WND DMG     MCKITTRICK              38.74N 91.44W
09/19/2005                   MONTGOMERY         MO   LAW ENFORCEMENT

            TREES BLOWN DOWN ALONG HIGHWAY 94 EAST AND WEST OF
            HIGHWAY 19...HIGHWAY 94 INTERSECTION.

0715 PM     TSTM WND DMG     2 S NEW FLORENCE        38.88N 91.45W
09/19/2005                   MONTGOMERY         MO   LAW ENFORCEMENT

            TREES BLOWN DOWN SOUTH OF TOWN ON HIGHWAY 19.

0720 PM     TSTM WND DMG     3 W HERMANN             38.70N 91.49W
09/19/2005                   GASCONADE          MO   AMATEUR RADIO

            TREES BLOWN DOWN...BLOCKING HIGHWAY 100 BETWEEN GASCONADE
            AND HERMANN.

0720 PM     TSTM WND DMG     HERMANN                 38.70N 91.43W
09/19/2005                   GASCONADE          MO   LAW ENFORCEMENT

            SEVERAL LARGE TREE BRANCHES AND TREES BLOWN DOWN IN
            TOWN...BLOCKING A FEW STREETS.

0725 PM     TSTM WND DMG     NILWOOD                 39.40N 89.81W
09/19/2005                   MACOUPIN           IL   LAW ENFORCEMENT

            SEVERAL LARGE TREES BLOWN DOWN.

0725 PM     TSTM WND GST     HERMANN                 38.70N 91.43W
09/19/2005  60 MPH           GASCONADE          MO   TRAINED SPOTTER

            TREE BRANCHES BLOWN DOWN.

0730 PM     TSTM WND DMG     NEW HAVEN               38.61N 91.22W
09/19/2005                   FRANKLIN           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS AND TREES WERE BLOWN DOWN AROUND
            TOWN. SOME OF THE LIMBS WERE BLOCKING STREETS.

0740 PM     TSTM WND GST     2 S DUTZOW              38.58N 90.99W
09/19/2005  60 MPH           WARREN             MO   TRAINED SPOTTER

0740 PM     TSTM WND DMG     3 S WARRENTON           38.78N 91.14W
09/19/2005                   WARREN             MO   AMATEUR RADIO

            SEVERAL TREES BLOWN DOWN.

0750 PM     TSTM WND DMG     5 SW NEW MELLE          38.66N 90.95W
09/19/2005                   ST. CHARLES        MO   AMATEUR RADIO

            A FEW TREES AND SEVERAL LARGE TREE LIMBS BLOWN DOWN NEAR
            THE INTERSECTION OF HIGHWAY T AND HIGHWAY D.

0752 PM     HAIL             3 SE COLUMBIA           38.92N 92.29W
09/19/2005  1.00 INCH        BOONE              MO   TRAINED SPOTTER

            AT THE INTERSECTION OF HIGHWAY 63 AND ROUTE AC.

0755 PM     TSTM WND DMG     6 SSW OFALLON          38.70N 90.75W
09/19/2005                   ST. CHARLES        MO   TRAINED SPOTTER

            POWER LINES BLOWN DOWN IN WINGHAVEN SUBDIVISION.

0755 PM     TSTM WND DMG     3 S WENTZVILLE          38.77N 90.86W
09/19/2005                   ST. CHARLES        MO   TRAINED SPOTTER

            NUMEROUS TREE LIMBS BLOWN DOWN. WINDS ESTIMATED AROUND 60
            MPH.

0800 PM     TSTM WND DMG     ST. PETERS              38.78N 90.61W
09/19/2005                   ST. CHARLES        MO   AMATEUR RADIO

            NUMEROUS TREE LIMBS BLOWN DOWN JUST SOUTH OF MID RIVERS
            MALL.

0800 PM     TSTM WND DMG     2 SSE ST. PETERS        38.75N 90.59W
09/19/2005                   ST. CHARLES        MO   CO-OP OBSERVER

            BRADFORD PEAR TREE SNAPPED OFF SEVERAL FEET ABOVE THE
            GROUND.

0810 PM     TSTM WND DMG     1 SW ST. CHARLES        38.78N 90.53W
09/19/2005                   ST. CHARLES        MO   TRAINED SPOTTER

            SEVERAL TREE LIMBS BLOWN DOWN NEAR THE INTERSECTION OF
            I-70 AND HIGHWAY 94.

0810 PM     TSTM WND DMG     ST. CHARLES             38.79N 90.52W
09/19/2005                   ST. CHARLES        MO   AMATEUR RADIO

            NUMEROUS TREE LIMBS WERE BLOWN DOWN AROUND TOWN.

0820 PM     TSTM WND DMG     CREVE COEUR             38.66N 90.44W
09/19/2005                   ST. LOUIS          MO   AMATEUR RADIO

            NUMEROUS TREE LIMBS BLOWN DOWN NEAR THE INTERSECTION OF
            OLIVE AND LINDBERG.

0821 PM     TSTM WND DMG     HAZELWOOD               38.78N 90.36W
09/19/2005                   ST. LOUIS          MO   EMERGENCY MNGR

            TREE BLOWN DOWN...BLOCKING MISSOURI BOTTOM ROAD NEAR DUNN
            ROAD.

0825 PM     TSTM WND DMG     ALTON                   38.90N 90.15W
09/19/2005                   MADISON            IL   TRAINED SPOTTER

            SEVERAL POWER LINES AND TREE LIMBS BLOWN DOWN IN TOWN.

0825 PM     TSTM WND DMG     GODFREY                 38.97N 90.19W
09/19/2005                   MADISON            IL   TRAINED SPOTTER

            FEW LARGE TREES AND TREE LIMBS BLOWN DOWN IN SOUTHWEST
            PART OF TOWN.

0830 PM     TSTM WND DMG     ST. LOUIS               38.64N 90.24W
09/19/2005                   ST. LOUIS CITY     MO   LAW ENFORCEMENT

            A FEW LARGE TREES AND TREE LIMBS WERE BLOWN DOWN OVER THE
            NORTHERN PORTIONS OF THE CITY.

0836 PM     TSTM WND DMG     2 NE GODFREY            38.99N 90.16W
09/19/2005                   MADISON            IL   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS BLOWN DOWN.

0900 PM     TSTM WND DMG     FAIRVIEW HEIGHTS        38.60N 90.00W
09/19/2005                   ST. CLAIR          IL   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN.

0930 PM     TSTM WND DMG     CENTRALIA               38.52N 89.13W
09/19/2005                   MARION             IL   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN. A COUPLE OF
            THEM WERE ON TOP OF VEHICLES.

0940 PM     TSTM WND DMG     5 E CENTRALIA           38.52N 89.03W
09/19/2005                   MARION             IL   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN.

&&

BYRD

The radar

The St Louis radar (KLSX), 22 km away, was scanning. The volume nearest the first event began at 04:29 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, St. Louis

When
September 19, 10:30 PM CST
Where
St. Louis County, (Stl)lambert Fld St
Reported by
NEWSPAPER
Coordinates
38.641, -90.443 (the zone’s center; the record gives no point)

Lighting was believed to be the cause of a major power outage at Lambert St. Louis International Airport. The East Terminal and Concourses C and D lost power about 11:30 pm. Generators supplied back up power, but just for essential systems. Southwest Airlines cancelled 9 flights and American Airlines had to cancel 4.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476145.